Resolutions of subsets of finite sets of points in projective space

Steven P. Diaz, Anthony V. Geramita, Juan C. Migliore

Research output: Contribution to journalArticle

Abstract

Given a finite set, X, of points in projective space for which the Hilbert function is known, a standard result says that there exists a subset of this finite set whose Hilbert function is "as big as possible" inside X. Given a finite set of points in projective space for which the minimal free resolution of its homogeneous ideal is known, what can be said about possible resolutions of ideals of subsets of this finite set? We first give a maximal rank type description of the most generic possible resolution of a subset. Then we show, via two very different kinds of counterexamples, that this generic resolution is not always achieved. However, we show that it is achieved for sets of points in projective two space: given any finite set of points in projective two space for which the minimal free resolution is known, there must exist a subset having the predicted resolution.

Original languageEnglish (US)
Pages (from-to)5715-5733
Number of pages19
JournalCommunications in Algebra
Volume28
Issue number12
DOIs
StatePublished - 2000

ASJC Scopus subject areas

  • Algebra and Number Theory

Fingerprint Dive into the research topics of 'Resolutions of subsets of finite sets of points in projective space'. Together they form a unique fingerprint.

  • Cite this